Title

A Discrete Single Server Queue with Markovian Arrivals and Phase Type Group Services

Document Type

Article

Publication Date

3-1-1995

Publication Title

Journal of Applied Mathematics and Stochastic Analysis

Abstract

We consider a single-server discrete queueing system in which arrivals occur according to a Markovian arrival process. Service is provided in groups of size no more than M customers. The service times are assumed to follow a discrete phase type distribution, whose representation may depend on the group size. Under a probabilistic service rule, which depends on the number of customers waiting in the queue, this system is studied as a Markov process. This type of queueing system is encountered in the operations of an automatic storage retrieval system. The steady-state probability vector is shown to be of (modified) matrix-geometric type. Efficient algorithmic procedures for the computation of the rate matrix, steady-state probability vector, and some important system performance measures are developed. The steady-state waiting time distribution is derived explicitly. Some numerical examples are presented.

Volume

8

Issue

2

First Page

151

Last Page

176

DOI

10.1155/S1048953395000153

ISSN

ISSN: 2090-3332 (Print) ISSN: 2090-3340 (Online)

Comments

This research was supported in part by Grant No. OGP0006584 from the Natural Sciences and Engineering Research Council of Canada to A. S. Alfa and National Science Foundation Grant No. DDM-9313283 to S. Chakravarthy.

Rights

Copyright © 1995 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

This document is currently not available here.

Share

COinS